Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 84, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 18, 2015, 4:34 PM EDT for Adams County, York County, Pennsylvania. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2015, 4:34 PM EDT (20:34 UTC)
- Expired
- Jun 18, 2015, 5:03 PM EDT
- In force
- 29 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Adams County, PA, York County, PA
The radar
The Sterling radar (KLWX), 90 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 8.6 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 835 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
632
WUUS51 KCTP 182034
SVRCTP
PAC001-133-182145-
/O.NEW.KCTP.SV.W.0084.150618T2034Z-150618T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
434 PM EDT THU JUN 18 2015
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN YORK COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
SOUTHERN ADAMS COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
* UNTIL 545 PM EDT
* AT 433 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS AROUND 60
MPH. THIS STORM WAS LOCATED NEAR MCSHERRYSTOWN...AND MOVING
SOUTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
GETTYSBURG...HANOVER...PARKVILLE...BONNEAUVILLE...CARROLL VALLEY...
CODORUS...HAMPTON...LAKE HERITAGE...LITTLESTOWN...MCSHERRYSTOWN...
NEW FREEDOM...NEW OXFORD...PENNVILLE...RAILROAD...SHREWSBURY...
ABBOTTSTOWN...FAIRFIELD...GLENVILLE...HUNTERSTOWN AND TWO TAVERNS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE THUNDERSTORM WIND GUSTS ARE EXPECTED TO PRODUCE DAMAGE. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING.
PREPARE FOR LARGE HAIL. STAY SAFE INDOORS. CONSIDER MOVING
AUTOMOBILES INTO A GARAGE.
&&
LAT...LON 3973 7746 3977 7746 3993 7706 3972 7662
3972 7744
TIME...MOT...LOC 2033Z 306DEG 15KT 3982 7707
$$
KF2 follow-up statements
996 WWUS51 KCTP 182054 SVSCTP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 454 PM EDT THU JUN 18 2015 PAC001-133-182145- /O.CON.KCTP.SV.W.0084.000000T0000Z-150618T2145Z/ YORK PA-ADAMS PA- 454 PM EDT THU JUN 18 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR SOUTHWESTERN YORK AND SOUTHEASTERN ADAMS COUNTIES... AT 454 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER PARKVILLE...MOVING SOUTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... HANOVER...PARKVILLE...BONNEAUVILLE...CODORUS...LAKE HERITAGE... LITTLESTOWN...MCSHERRYSTOWN...NEW FREEDOM...PENNVILLE...RAILROAD... SHREWSBURY...ABBOTTSTOWN...GLENVILLE AND TWO TAVERNS. LAT...LON 3988 7698 3972 7662 3972 7740 TIME...MOT...LOC 2054Z 306DEG 15KT 3977 7698 $$ KF
530
WWUS51 KCTP 182103
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
503 PM EDT THU JUN 18 2015
PAC001-133-182113-
/O.CAN.KCTP.SV.W.0084.000000T0000Z-150618T2145Z/
YORK PA-ADAMS PA-
503 PM EDT THU JUN 18 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN YORK AND
SOUTHEASTERN ADAMS COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3988 7698 3972 7662 3972 7740
TIME...MOT...LOC 2057Z 306DEG 15KT 3975 7694
$$
KFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:48 PM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, Jun 18, 2:48 PM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 248 PM EDT THU JUN 18 2015 .SYNOPSIS... HOT SUBTROPICAL RIDGE SPREADING OVER THE SOUTHERN UNITED STATES WILL KEEP NORTHERN STREAM FRONTAL SYSTEMS STALLED OUT ACROSS THE NORTHEAST AND MID ATLANTIC STATES INTO NEXT WEEK. EXPECT PERIODS OF RAIN AND THUNDERSTORMS TO OCCUR IN THIS PATTERN. && .NEAR TERM /THROUGH TONIGHT/... SCATTERED SHOWERS DEVELOPING ON RADAR...FEW HAVE ANY LIGHTING STRIKES BUT EXPECT THAT TO CHANGE FOR REMAINDER OF AFTERNOON AND EVENING. HRRR RUNS CONTINUE TO SHOWER SCATTERED SHOWERS AND THUNDERSTORMS AHEAD OF APPROACHING COLD FRONT. WITH TD VALUES IN THE LOWER 70S IN SPOTS EXPECTED SOME LOCALLY HEAVY SHORT LIVED DOWNPOURS. FRONT ARRIVES LATER THIS EVENING WITH A SCATTERED LINE OF SHOWERS AND THUNDERSTORMS. BEHIND THIS WILL BE DRIER AIR AS THE SURFACE FRONT PUSHES THROUGH. && .SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/... SFC HIGH WITH DRIER AIR BUILDS INTO CWA FRIDAY. FRONT WILL NOT BE TOO FAR SOUTH OF PA/MD BORDER AND AN ISOLATED SHOWERS IS POSSIBLE THERE. COOL NIGHT FRIDAY NIGHT WITH TEMPERATURES BOTTOMING OUT IN THE 50S FOR A LARGE PART OF THE AREA AND EVEN SOME 40S IN THE NORTHERN MOUNTAINS. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... HIGH PRES RIDGE FROM NEW ENGLAND DOWN THROUGH NY AND PA. REMNANTS OF BILL MOVING INTO OHIO WITH A WARM FRONT SPREADING PRECIPITATION INTO SOUTHWEST PA. CLOUDS WILL BE INCREASING IN ADVANCE OF THIS INTO THE NIGHTTIME HOURS WITH PRECIPITATION MOVING INTO WESTERN PA AND SPREADING EAST. FORECAST HAS THE CENTER OF WHAT WILL BE LEFT OF BILL MOVING EAST ALONG THE MASON-DIXON LINE AND THEN OFF THE EAST COAST BY SUNDAY EVENING. A WIDESPREAD ONE TO TWO INCHES OF RAIN IS POSSIBLE ACROSS THE SOUTHERN HALF OF THE STATE WITH LESS TO THE NORTH OF HERE. HEAVY DOWNPOURS WITH ANY THUNDERSTORMS COULD PRODUCE LOCALLY HIGHER AMOUNTS AND SO THIS IS STILL A CONCERN SATURDAY NIGHT AND SUNDAY. HOWEVER...MOST OF THE RAINFALL WILL BE BENEFICIAL FOR DROUGHT RELIEF. THE MAIN CONCERN REMAINS FOR POTENTIAL OF LOCALIZED FLOODING IF THUNDERSTORMS REPEATEDLY MOVE OVER THE SAME LOCATIONS. CLOUDS AND HUMIDITY WILL LINGER BEHIND UNTIL THE COLD FRONT SWEEPS THROUGH SUNDAY NIGHT. THE FRONT MAY TRIGGER ADDITIONAL SHOWERS AND THUNDERSTORMS SUNDAY AFTERNOON AND NIGHT. UPR LEVEL RIDGE SETS UP OVER THE CENTRAL U.S. WITH NW FLOW ACROSS PA BEGINNING MONDAY INTO TUESDAY. MODEL UNCERTAINTY INCREASES FOR MID WEEK ON TIMING AND STRENGTH OF THE NEXT SYSTEMS. GENERALLY LOOKING AT A VIGOROUS LOW PRESSURE CENTER MOVES FROM THE GREAT LAKES INTO PA MONDAY NIGHT INTO TUESDAY MORNING SPREADING MORE SHOWERS ACROSS THE STATE. AN ASSOCIATED COLD FRONT SWEEPS THROUGH WITH WEATHER CLEARING BY TUESDAY NIGHT. HIGH PRESSURE BUILDS IN FOR WEDNESDAY BRINGING COOLER NIGHTS AND DRIER WEATHER. BUT THE ACTIVE PATTERN CONTINUES WITH THE NEXT WAVE APPROACHING SW PA WITH A WARM FRONT AND SHOWERS POSSIBLE AGAIN ON THURSDAY. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... SCT CONVECTION FOR THIS AFTERNOON AND EVENING. MVFR TO IFR CHANCES WILL ONCE AGAIN BE POSSIBLE TONIGHT INTO TOMORROW MORNING...ESPECIALLY BFD AND JST AND ARES THAT RECEIVE ANY PRECIPITATION. VFR SHOULD DOMINATE THE FORECAST FOR FRIDAY. OUTLOOK... FRI...BCMG VFR. SAT-MON...VFR/MVFR WITH PERIODS OF SHRA/TSRA. LOCALLY +RA PSBL SAT NGT INTO EARLY SUNDAY. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...ROSS NEAR TERM...ROSS SHORT TERM...ROSS LONG TERM...WATSON AVIATION...ROSS
Hazardous weather outlook, Jun 18, 2:29 PM EDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 229 PM EDT THU JUN 18 2015 PAZ004-005-010-011-017>019-024>028-033>036-056-063>065-191830- WARREN-MCKEAN-ELK-CAMERON-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE- CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON- FRANKLIN-PERRY-CUMBERLAND-ADAMS-YORK- 229 PM EDT THU JUN 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. MOST STORMS WILL NOT BE SEVERE...THOUGH A COUPLE STORMS WITH STRONG WINDS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ006-012-037-041-042-045-046-049>053-057>059-066-191830- POTTER-NORTHERN CLINTON-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-DAUPHIN-SCHUYLKILL-LEBANON-LANCASTER- 229 PM EDT THU JUN 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 18, 1:24 PM EDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
124 PM EDT THU JUN 18 2015
PAZ033-034-181815-
BEDFORD PA-SOMERSET PA-
124 PM EDT THU JUN 18 2015
...SPECIAL WEATHER STATEMENT...
AT 122 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM OVER LAUREL
MOUNTAIN STATE PARK...MOVING EAST AT 30 MPH.
UP TO 30 MPH WIND GUSTS WILL BE POSSIBLE WITH THIS THUNDERSTORM AND
VERY HEAVY RAIN IS ALSO POSSIBLE.
THE THUNDERSTORM WITH HEAVY RAIN WILL BE NEAR...
ACOSTA AROUND 135 PM EDT.
BOSWELL AND JEROME AROUND 140 PM EDT.
FRIEDENS AND DAVIDSVILLE AROUND 145 PM EDT.
CENTRAL CITY AROUND 200 PM EDT.
OGLETOWN AROUND 210 PM EDT.
OTHER LOCATIONS IMPACTED BY THE THUNDERSTORM WITH HEAVY RAIN INCLUDE
BENSON...HOOVERSVILLE...INDIAN LAKE...JENNERSTOWN AND NEW BALTIMORE.
THIS INCLUDES THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 100 AND
105...AND FROM MILE MARKERS 127 TO 136.
THIS THUNDERSTORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL
RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
LAT...LON 4009 7925 4010 7923 4012 7922 4011 7918
4016 7916 4016 7914 4018 7914 4018 7913
4020 7912 4026 7908 4020 7860 3994 7868
TIME...MOT...LOC 1722Z 283DEG 27KT 4017 7918
CRSpecial weather statement, Jun 18, 4:03 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
403 PM EDT THU JUN 18 2015
PAZ027-028-182045-
MIFFLIN PA-JUNIATA PA-
403 PM EDT THU JUN 18 2015
...A STRONG THUNDERSTORM WILL AFFECT MIFFLIN...AND JUNIATA COUNTIES
UNTIL 445 PM EDT...
AT 403 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
STRODES MILLS...MOVING SOUTHEAST AT 25 MPH.
50 MPH WIND GUSTS AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
BURNHAM AND YEAGERTOWN AROUND 410 PM EDT.
JUNIATA TERRACE...LEWISTOWN AND HIGHLAND PARK AROUND 415 PM EDT.
WALNUT AROUND 430 PM EDT.
SPRUCE HILL AROUND 440 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MAITLAND...MIFFLIN AND
MIFFLINTOWN.
LAT...LON 4056 7771 4063 7775 4065 7763 4062 7733
4043 7749
TIME...MOT...LOC 2003Z 293DEG 20KT 4059 7765
EVANEGOSpecial weather statement, Jun 18, 4:20 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 420 PM EDT THU JUN 18 2015 PAZ036-064-182100- FRANKLIN PA-ADAMS PA- 420 PM EDT THU JUN 18 2015 ...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN...AND ADAMS COUNTIES UNTIL 500 PM EDT... AT 420 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WAYNESBORO...MOVING EAST AT 25 MPH. 50 MPH WIND GUSTS AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... ROUZERVILLE AROUND 425 PM EDT. CARROLL VALLEY AROUND 440 PM EDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE QUINCY AND LIBERTY MOUNTAIN RESORT. LAT...LON 3980 7766 3983 7757 3972 7719 3972 7764 TIME...MOT...LOC 2020Z 288DEG 24KT 3975 7758 EVANEGO
Special weather statement, Jun 18, 4:26 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
426 PM EDT THU JUN 18 2015
PAZ064-065-182100-
YORK PA-ADAMS PA-
426 PM EDT THU JUN 18 2015
...A STRONG THUNDERSTORM WILL AFFECT YORK...AND ADAMS COUNTIES UNTIL
500 PM EDT...
AT 426 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
NEW OXFORD...MOVING SOUTHEAST AT 20 MPH.
50 MPH WIND GUSTS AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
NEW OXFORD AROUND 435 PM EDT.
LITTLESTOWN AROUND 440 PM EDT.
HANOVER AND MCSHERRYSTOWN AROUND 445 PM EDT.
PARKVILLE AND PENNVILLE AROUND 450 PM EDT.
CODORUS AROUND 500 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE ABBOTTSTOWN...
GLENVILLE AND HUNTERSTOWN.
LAT...LON 3986 7721 3992 7708 3983 7675 3972 7676
3972 7706
TIME...MOT...LOC 2026Z 294DEG 18KT 3986 7711
EVANEGOThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 1:24 PM EDT | Special Weather Statement | CTP | Somerset | 51 min |
| Jun 18, 4:03 PM EDT | Special Weather Statement | CTP | Mifflin | 42 min |
| Jun 18, 4:20 PM EDT | Special Weather Statement | CTP | Adams | 40 min |
| Jun 18, 4:26 PM EDT | Special Weather Statement | CTP | Adams | 34 min |
| Jun 18, 5:32 PM EDT | Special Weather Statement | CTP | Cumberland | 43 min |
| Jun 18, 6:02 PM EDT | Special Weather Statement | CTP | Clearfield | 43 min |
| Jun 18, 6:15 PM EDT | Special Weather Statement | CTP | Union | 45 min |
| Jun 18, 6:49 PM EDT | Special Weather Statement | CTP | York | 41 min |
| Jun 18, 7:00 PM EDT | Special Weather Statement | CTP | Union | 45 min |
| Jun 18, 7:11 PM EDT | Special Weather Statement | CTP | Franklin | 34 min |
| Jun 18, 7:15 PM EDT | Special Weather Statement | CTP | Huntingdon | 45 min |
| Jun 18, 7:23 PM EDT | Special Weather Statement | CTP | Franklin | 37 min |
| Jun 18, 7:39 PM EDT | Special Weather Statement | CTP | Northumberland | 51 min |
| Jun 18, 7:40 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 36 min |
| Jun 18, 7:49 PM EDT | Special Weather Statement | CTP | Cumberland | 26 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.